I have been on it for a day. I was taking effexor for 1 week and it was great! I went to a new pschiatrist and she said Bipolar people should not be on anti depressants. I feel so bad from the first day, I have a headache and I had a horrible morning with this med. I have been crying all morning, I did not go to school because I feel so bad. I just want my effexor back and I know my doctor is a good one so I trust her, but I am not sure if I trust this med. I gained 20 lbs before the effexor and I it was awful. I don't understand why she says bipolar ppl cant take it when I see all of you out there on different types, and sometimes more than one? If anyone has any input I would really be glad to here it. Thanks.
Let me first explain there are two types of Bipolar disorder: Type 1 and Type 2. Basically, Type 1 is characterized by more manic episodes than Type 2 which is characterized by more depressive episodes. If you are more prone to the mania side, antidepressants can make this worse. If you are more prone to the depressive side, then an antidepressant is crucial. Either way though an antidepressant accompanied by a mood stabilizer may be necessary. This is a real basic explanation but wanted to try to explain simply. This is the only reason I can think of why your psychiatrist would have said this about antidepresssants.
I am Bipolar type 2 and take two antidepressants as well as a mood stabilizer. I have taken an antidepressant with a mood stabilizer for years. I have never heard of a blanket statement that all bipolar people should not take antidepressants. In fact, all the bipolar people I know do take one.
You asked about hair loss, which medication are you asking about?
Please re post and clarify. Best wishes,
I'm diagnosed with Bipolar II and I've been on Effexor for years. I, also, take Lithium and Seroquel. I know Lithium can cause hair loss in some people. However, I have had no problem with any of the drugs and hair loss.
You sound like you really need to be on the Effexor. Please contact your Dr. and explain to him or her how awful you are feeling. Good luck.
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Jun 2010 • 1 answer
Hi everyone, I have been on Lithium for about 8 weeks and I don't remember the last time I have felt
Posted 23 Sep 2010 • 6 answers
Posted 11 Dec 2010 • 2 answers
Bipolar Disorder - Hair Loss - I'm 48, full head of hair, no baldness in my family so I think I can?
Posted 4 May 2015 • 1 answer
Posted 11 Aug 2015 • 1 answer